MAUDE Adverse Event Report: ZIMMER BIOMET SPINE, INC. ZYSTON STRUT STANDARD INSERTER INNER SHAFT; ZYSTON STRUT OPEN TITANIUM SPACER SYSTEM

ZIMMER BIOMET SPINE, INC. ZYSTON STRUT STANDARD INSERTER INNER SHAFT; ZYSTON STRUT OPEN TITANIUM SPACER SYSTEM
Catalog Number 137M0003
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.
 
Event or Problem Description
It was reported that the tip of of a cage inserter shaft broke off intra-operatively.The tip was recovered from the patient and discarded; there were no impacts to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3: "device evaluation anticipated, but not yet begun" is erroneous and no longer applies.The device was evaluated.Corrections in h3.Additional information in h4 and h6: investigation type, findings, and conclusions.Device evaluation: the returned device matches the information in the complaint file and was examined.Visual inspection revealed a portion of the threaded tip has fractured off.Additionally, the impact knob is loose on the shaft.Root cause: a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to excessive forces applied to the tip during use and wear through use over time.Dhr review: the dhr was reviewed.There are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left highridge medical¿s control.Device usage: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.

Brand Name
ZYSTON STRUT STANDARD INSERTER INNER SHAFT
Common Device Name
ZYSTON STRUT OPEN TITANIUM SPACER SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer Contact
teresa george
10225 westmoor dr.
westminster, CO 80021
3035018506
MDR Report Key20416674
Report Number3012447612-2024-00265
Device Sequence Number12835994
Product Code MAX
UDI-Device Identifier00880304856875
UDI-Public(01)00880304856875(10)984801
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K171495
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number137M0003
Device Lot Number984801
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer10/08/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/10/2024
Supplement Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/30/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age72 YR
Patient SexMale
Patient EthnicityNon Hispanic